Acne Scars left by a topical steroid(Triamcinolone acetonide)
Hello, I'm a 19 yr old guy.
I've got moderate acne on my face, primarily cheeks and forehead.
One of my mom's friends who is a retired nurse suggested the use of a topical steroid
known as triamcinolone acetonide. She said it cured her son's acne. So I gave it a shot.
Huge improvement. Stopped using after it ran out. Noticed my skin became extremely thin and sensitive.
I got back on it after a few months and when I had broke out BAD.
The cream left scars of every pimple ( dark spots ) all over my face and I still have them 'til this day.
Ever since I noticed the scars I completely got off the topical steroid.
I still have moderate acne , but everytime a pimple heals it now leaves a permanent scar, unlike
how they use to heal and disappear.
I now have dark scars all over my face from the cream, and I'd like to know if it is irreversible.
Please help if there is any way I can erase these marks left by the cream or are they permanent??
Topical steroids are useful in the treatment of inflammed skin, for example when an allergic reaction has occured. However, they should not be used for acne or rosacea. Although they reduce inflammation, topical steroids can actually make acne worse. They should also only be used on the face if advised by a doctor because they cause thinning of the skin. Steroids are usually only used for a short period of time.
It is not clear from your post how long ago this occured. Most acne scarring is superficial and heals within one year. A topical retinoid called Retin-a (tretinoin) will clear both active acne and post-acne scarring. But make sure you consult your doctor to see if this is suitable for you, never use medications prescribed for someone else.
Acne usually responds well to a course of oral antibiotics such as Lymecycline or Oxytetracycline. These can be used in addition to topical gels.
If a fair trial of the above medications result in failure or relapse, your GP may refer you to a dermatologist for stronger treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.